Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Stopped birth control pills. Have brown clots, vomiting, pain, frequent urination. Have ovarian cysts. Hormones adjusting?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Just came off the pill last month, I had a regular period with light flow for 3 days. Now, it's a week and a half later and I have quarter size dark brown clots (I believe thats what this is) coming out with no fresh blood. It's just clots. It started this morning I felt sick to my stomach, ran to the bathroom and while vomiting felt stabbing pain and then almost immediately this started. The pain has subsided to a dull pressure and I feel like I constantly have to urinate or have a bowel movement. Does this sound like just hormones adjusting? I also had an ultrasound about a month ago that showed 2 ovarian cysts on the same side. In the last 7 hours or so it's been about 8-9 of these (again possibly clots) coming out.
Posted Mon, 16 Apr 2012 in Women's Health
Answered by Dr. Rakhi Tayal 54 minutes later
Thanks for posting your query.
Passing of dark brown clots after your period is over is suggestive of the old blood that is coming out now. If there is no fresh bleeding associated with it then there is nothing to worry. These brownish clots will stop spontaneously once the uterus is emptied.
After stopping the pills it is common to have minor menstrual problems and irregular cycles. There is nothing to be worried about and your cycles are likely to come back to their normal rhythm in 1 or 2 months.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor